Alert archive / Arizona / Flash Flood Warnings in 2007

Flash Flood Warning 28, NWS Las Vegas, NV

August 1, 2007Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at Aug 1, 2007, 1:23 PM MST for Mohave County, Arizona. It took effect at Aug 1, 2007, 1:29 PM MST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2007, 1:23 PM MST (20:23 UTC)
In effect from
Aug 1, 2007, 1:29 PM MST
Expired
Aug 1, 2007, 3:30 PM MST
In force
2 hr
Issued by
NWS Las Vegas, NV
Area
Whole counties

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2007-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 256 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2007-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
256 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1143 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KVEF 012029
FFWVEF
AZC015-012230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
123 PM MST WED AUG 1 2007

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...

* UNTIL 330 PM MST.

* AT 114 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAINFALL FROM A THUNDERSTORM 12 MILES WEST OF MT. 
  TRUMBULL...OR ABOUT 46 MILES NORTHEAST OF SOUTH COVE. RADAR 
  ESTIMATED THAT BETWEEN ONE AND A HALF AND TWO INCHES OF RAIN HAS 
  FALLEN IN THE PAST 30 MINUTES. THE STORM WAS MOVING WEST AT 5 MPH.

* OTHER LOCATIONS IMPACTED INCLUDE...MT. TRUMBULL.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN
DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DONT DROWN.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. SEVERAL INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND...DONT DROWN.

LAT...LON 3627 11319 3647 11310 3671 11351 3640 11372

$$
2 follow-up statements
000
WGUS75 KVEF 012125
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
221 PM PDT WED AUG 1 2007

AZC015-012230-
MOHAVE AZ-
221 PM MST WED AUG 1 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM MST FOR NORTH
CENTRAL MOHAVE COUNTY...

AT 213 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN ABOUT 20 MILES WEST 
OF MT. TRUMBULL...OR ABOUT 40 MILES SOUTHEAST OF MESQUITE...MOVING 
WEST AT 5 MPH. DOPPLER RADAR HAS ESTIMATED THAT NEARLY 3 INCHES OF 
RAIN HAS FALLEN DURING THE PAST HOUR. 

THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER 
MAINLY RURAL AREAS OF THE MOHAVE COUNTY.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 3627 11319 3647 11310 3671 11351 3640 11372

$$
000
WGUS75 KVEF 012225
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
322 PM PDT WED AUG 1 2007

AZC015-012232-
MOHAVE AZ-
322 PM MST WED AUG 1 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 330 PM MST FOR NORTH 
CENTRAL MOHAVE COUNTY...

AT 315 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
THUNDERSTORMS THAT PRODUCED THE EARLIER HEAVY RAIN HAVE WEAKENED AND 
ONLY LIGHT RAINFALL REMAINS IN NORTH CENTRAL MOHAVE COUNTY. ALTHOUGH 
THE STORMS ARE DISSIPATING...FLOODED WASHES AND ROADS ASSOCIATED 
WITH THE HEAVY RAIN COULD STILL BE CREATING PROBLEMS OVER THE NEXT 
HOUR OR SO. 


LAT...LON 3627 11319 3647 11310 3671 11351 3640 11372

$$

ASG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 11:20 AM MST, 2 hours 3 minutes earlier.

Area forecast discussion, Aug 1, 11:20 AM MST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1120 AM PDT WED AUG 1 2007

.SYNOPSIS...MOIST SOUTHEASTERLY FLOW WILL CONTINUE INTO SOUTHEAST
CALIFORNIA AND SOUTHERN NEVADA TODAY AND THURSDAY. A DRY SOUTHWEST
FLOW IS FORECAST TO DEVELOP GOING INTO THE WEEKEND WHICH WILL PUSH
BEGIN TO PUSH THE MONSOON MOISTURE BOUNDARY OUT OF SOUTHEAST
CALIFORNIA AND SOUTHERN NEVADA. THEREFORE SCATTERED THUNDERSTORMS
CAN BE EXPECTED EACH AFTERNOON AND EVENING THROUGH THURSDAY FOLLOWED
BY DECREASING COVERAGE GOING INTO THE WEEKEND. TEMPERATURES WILL BE
SLIGHTLY BELOW NORMAL.
&&

.UPDATE...MESOSCALE CONVECTIVE VORTICITY CENTER CURRENTLY LOCATED
NEAR HUALAPAI PEAK IN MOHAVE COUNTY. AREA OF SHOWERS AND ISOLATED
THUNDERSTORMS OVER WESTERN CLARK AND NORTHEAST SAN BERNARDINO COUNTY
MOVING SLOWLY TO THE NORTHWEST AND INTO INYO AND NYE COUNTIES. THIS
AREA IS ASSOCIATED WITH THE WESTERN HALF OF THE MCV. RAIN GAGES ON
THE SOUTHWEST SIDE OF THE LAS VEGAS VALLEY HAVE RECEIVED ONE HALF TO
ONE INCH OF RAIN...WITH THE FOOTHILLS RECEIVING ONE AND ONE HALF TO
TWO INCHES OF RAINFALL. THE TROPICANA DETENTION BASIN JUST WEST OF
INTERSTATE 15 HAS SEEN A FIFTEEN FOOT RISE IN LEVEL. CONVECTION IS
NOW FIRING ON THE EASTERN SIDE OF THE MCV ACROSS THE NORTHERN HALF
OF MOHAVE COUNTY. AT THIS POINT I HAVE INCREASED POPS FOR THE REST
OF THE DAY ACROSS INYO...NYE AND ESMERALDA COUNTIES AND LOWER HIGH
TEMPS FURTHER IN MANY LOCATIONS.

.AVIATION...FOR MCCARRAN...SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS ACROSS SOUTHERN NEVADA THIS MORNING MOVING
WEST-NORTHWEST BETWEEN 5 AND 10 MPH. MAIN AREA LOOKS AS IF IT WILL
PASS SOUTH OF THE LAS VEGAS VALLEY BUT HAVE AMENDED THE LAS VEGAS
AND NORTH LAS VEGAS TAFS TO INCLUDE THUNDERSTORMS THROUGH 18Z. FOR
THIS AFTERNOON THE ABOVE MENTIONED WEATHER COULD INHIBIT THE
DEVELOPMENT OF STORMS THIS AFTERNOON IN THE LAS VEGAS VALLEY. WILL
EVALUATE THE SITUATION FOR THE 18Z PACKAGE. BEST CHANCE FOR STORMS
WILL BE ALONG THE BEATTY AND DAGGETT CORRIDORS THIS MORNING WITH
STORMS FILLING IN ACROSS THE PEACH SPRINGS AND MORMON MESA CORRIDORS
DURING THE AFTERNOON.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS EXPECTED
ACROSS THE REST OF THE AREA TODAY AND TONIGHT. ACTIVITY IS EXPECTED
TO DISSIPATE AFTER 05Z. CIGS WILL GENERALLY BE BETWEEN 080 AND 12K
FT RANGE DUE TO THUNDERSTORM DEBRIS.
&&

.PREV DISCUSSION...THE PATTERN REMAINS LARGELY UNCHANGED FROM 24
HOURS AGO WITH THE EXCEPTION OF A FEW MINOR DISTURBANCES APPARENT ON
SATELLITE AND RADAR IMAGERY THIS MORNING. EXTENSIVE CLOUD COVER
BLANKETED ALL BUT NORTHERN INYO AND ESMERALDA COUNTIES THIS MORNING.
THE AIR MASS REMAINED VERY MOIST OVER SOUTHERN NEVADA/NORTHWEST
ARIZONA AND EASTERN SAN BERNARDINO COUNTIES. THE MOST RECENT RUC
ANALYSIS SHOWED PRECIPITABLE WATER VALUES BETWEEN 1.5 AND 1.9 INCHES
OVER THE AREA...SIMILAR TO 24 HOURS AGO. FAIRLY ORGANIZED
THUNDERSTORMS DEVELOPED OVER NORTH CENTRAL ARIZONA AND SOUTH CENTRAL
UTAH BETWEEN 07Z AND 09Z APPARENTLY ON THE LEADING EDGE OF AN
EMBEDDED CIRCULATION NEAR THE FOUR CORNERS. ANOTHER CIRCULATION WAS
APPARENT NEAR SOUTHERN MOHAVE COUNTY AND A THUNDERSTORM ALSO
DEVELOPED NEAR DESERT ROCK/MERCURY AND THE NORTHERN END OF THE
SPRING MOUNTAINS AROUND 09Z. RECENT 400 MB RUC VORTICITY CHARTS PICK
UP THE SOUTHERN MOHAVE COUNTY CIRCULATION AND TAKE IT INTO EASTERN
SAN BERNARDINO COUNTY AND UP INTO SOUTHERN NYE COUNTY THIS MORNING.
06Z NAM FORECAST SOUNDINGS ARE FAIRLY UNSTABLE BUT SURFACE HEATING
WILL AGAIN BE LIMITED TODAY. SIMILAR TO TUESDAY...THERE IS POTENTIAL
FOR HEAVY RAIN PRODUCING THUNDERSTORMS IF A STRONG ENOUGH TRIGGER
COULD GET THINGS GOING. SO FAR...NOTHING LOOKS SIGNIFICANT ENOUGH TO
TRIGGER EXTENSIVE CONVECTION AND WILL LEAVE THE INHERITED ISOLATED
TO SCATTERED THUNDERSTORM COVERAGE LARGELY UNMODIFIED.

BOTH THE GFS AND NAM INDICATE DRIER SOUTHWEST FLOW BEGINNING TO PUSH
INTO INYO COUNTY AND WESTERN SAN BERNARDINO COUNTY THURSDAY THEN
PUSHING FARTHER EAST FRIDAY. ALTHOUGH THE MODELS INDICATE THIS WILL
BEGIN TO PUSH THE MONSOON MOISTURE BOUNDARY OUT OF SOUTHERN NEVADA
TOWARD THE WEEKEND...DEEP MOISTURE IN PLACE MAY ACTUALLY BE A LITTLE
STUBBORN TO LEAVE. ALSO...INCREASING VERTICAL SHEAR PROFILES AS
SOUTHWEST FLOW STRENGTHENS ALOFT COULD SUPPORT BETTER ORGANIZED
STORMS THURSDAY AND ESPECIALLY FRIDAY OVER SOUTHEAST NEVADA AND
NORTHWEST ARIZONA.

.LONG TERM...STILL EXPECTING A CHANGE IN THE UPPER AIR PATTERN BY
THE END OF THE WEEK AND EARLY PART OF NEXT WEEK. ECMWF/GFS/NAM ALL
CONTINUE TO DEPICT A TROUGH ALONG THE WEST COAST BY SATURDAY WITH A
SOUTHWESTERLY FLOW AHEAD OF IT. TIMING AND DEPTH OF THE TROUGH IS
CRITICAL AS IT WILL DICTATE HOW QUICKLY WE SWITCH OVER TO A LESS
FAVORABLE FLOW FOR CONVECTION. COMPARING LATEST RUNS WITH WHAT WAS
BEING SHOWN LAST NIGHT DOES INDICATE A DEFINITE DRYING TREND BY
EARLY NEXT WEEK. STILL SUSPECT THAT MOHAVE COUNTY WILL HAVE
SCATTERED SHOWERS AND THE MOISTURE WILL BE THE MOST STUBBORN TO
LEAVE THERE. TEMPERATURES WILL AVERAGE A FEW DEGREE BELOW NORMAL FOR
THE PERIOD. WILL NEED TO KEEP AN EYE OUT FOR POTENTIAL FIRE WEATHER
CONCERNS AS STRONGER SPEEDS JUST ABOVE THE SURFACE WILL LIKELY
CREATE GUSTY CONDITIONS OVER THE NORTHERN HALF OF THE CWA ESPECIALLY
BY THE START OF NEXT WEEK.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

CZYZYK/PIERCE/ADAIR/BELL

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 1, 6:19 AM MST, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
619 AM PDT WED AUG 1 2007

CAZ519>523-021300-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
619 AM PDT WED AUG 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS INYO
AND WESTERN SAN BERNARDINO COUNTIES IN CALIFORNIA TODAY. THE LOWER
LEVELS OF THE ATMOSPHERE ARE STILL FAIRLY DRY. THE MAIN HAZARDOUS
WEATHER CONCERNS WITH THESE THUNDERSTORMS WILL BE STRONG GUSTY
WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN ON THURSDAY
ACROSS THE AREA THEN SIGNIFICANTLY DIMINISH IN COVERAGE FRIDAY
THROUGH THE WEEKEND AS DRIER SOUTHWEST FLOW DEVELOPS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
PER STANDARD OPERATING PROCEDURES.

AZZ001>003-036-CAZ524>527-NVZ014>022-021300-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
619 AM PDT WED AUG 1 2007 /619 AM MST WED AUG 1 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A DEEP MOIST AIR MASS REMAINS IN PLACE ACROSS SOUTHERN NEVADA...
FAR SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA. ISOLATED
THUNDERSTORMS THIS MORNING WILL INCREASE IN COVERAGE AND BECOME
SCATTERED THIS AFTERNOON AND EVENING. THE MAIN HAZARDOUS WEATHER
ASSOCIATED WITH THE STRONGEST STORMS WILL CONTINUE TO BE THE
POTENTIAL FOR ISOLATED HEAVY RAINFALL AND FLASH FLOODING.
THUNDERSTORMS MAY ALSO PRODUCE ISOLATED OCCURRENCES OF STRONG
GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MONSOONAL MOISTURE WILL BE SUSTAINED ACROSS THE REGION THROUGH
THURSDAY AND PRODUCE SCATTERED THUNDERSTORMS...MAINLY IN THE
AFTERNOONS AND EVENINGS. ISOLATED HEAVY RAINFALL AND FLASH
FLOODING WILL REMAIN THE MAIN HAZARDOUS WEATHER THREAT WITH THESE
THUNDERSTORMS THOUGH STRONG GUSTY WINDS AND HAIL WILL ALSO BE
POSSIBLE. DECREASING THUNDERSTORM COVERAGE FROM WEST TO EAST WILL
OCCUR FRIDAY THROUGH THE WEEKEND AS A DRY SOUTHWEST FLOW DEVELOPS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
PER STANDARD PROCEDURES.

JGA

Nearby

Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.